MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PW PIN PULLER; EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US PW PIN PULLER; EXTRACTION INSTRUMENTS
Catalog Number 966515
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The pin puller doesn¿t grip onto the pins so needs to be replaced.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the pin puller doesn¿t grip onto the pins so needs to be replaced the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that pw pin puller presents and overall worn appearance consistent with normal and constant usage for a long period of time.A functional testing was performed using a styrofoam block and pin samples.The pw pin puller was able to securely grab and the spring was fully functional and allowed the puller to clamp down on the pin for extraction from the hard styrofoam and then open to release the pin as intended.The reported condition was not able to be replicated.A dimensional inspection was not performed as it is not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the pw pin puller would have not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (j1099) provided is not a valid finished goods lot#.

Brand Name
PW PIN PULLER
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20198920
Report Number1818910-2024-19218
Device Sequence Number15173606
Product Code HWB
UDI-Device Identifier10603295248637
UDI-Public(01)10603295248637(10)J1099
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966515
Device Lot NumberJ1099
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/07/2024
11/11/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/08/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/1999
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown